Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 7, 2013, 3:50 AM MST for Eddy County, New Mexico. It took effect at Feb 9, 2013, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2013, 3:50 AM MST (10:50 UTC)
- In effect from
- Feb 9, 2013, 8:00 AM MST
- Expired
- Feb 8, 2013, 4:01 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3065 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS74 KMAF 071050 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CST THU FEB 7 2013 ...HIGH WIND WATCH IN EFFECT SATURDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS... .A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S. LATE THIS WEEK. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS AND CONTINUE INTO THE EVENING HOURS. NMZ027-TXZ074-258-071900- /O.NEW.KMAF.HW.A.0003.130209T1500Z-130210T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 450 AM CST THU FEB 7 2013 /350 AM MST THU FEB 7 2013/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS 70 TO 80 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HLUCHAN
2 follow-up statements
423 WWUS74 KMAF 072040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST THU FEB 7 2013 ...HIGH WIND WATCH IN EFFECT SATURDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS... .A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S. LATE THIS WEEK. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS AND CONTINUE INTO THE OVERNIGHT HOURS. NMZ027-TXZ074-258-081100- /O.EXT.KMAF.HW.A.0003.130209T1500Z-130210T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 240 PM CST THU FEB 7 2013 /140 PM MST THU FEB 7 2013/ ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS 70 TO 85 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
299 WWUS74 KMAF 081101 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 AM CST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... .A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S. TODAY AND LIFT NORTHEAST SATURDAY. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS AND CONTINUE INTO THE OVERNIGHT HOURS. NMZ027-TXZ074-258-082130- /O.UPG.KMAF.HW.A.0003.130209T1500Z-130210T1200Z/ /O.NEW.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 501 AM CST FRI FEB 8 2013 /401 AM MST FRI FEB 8 2013/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HLUCHAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 7, 3:38 AM MST, 12 minutes earlier.
Area forecast discussion, Feb 7, 3:38 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
438 AM CST THU FEB 7 2013
.DISCUSSION...
A WEAK COLD FRONT WAS MOVING SOUTH ACROSS SE NM AND NORTHERN PARTS
OF THE PERMIAN BASIN EARLY THIS MORNING. THE FRONT WILL CONTINUE TO
PUSH THROUGH THE AREA THIS AFTERNOON WITH TEMPERATURES COOLING ABOUT
5 TO 10 DEGREES FROM WHAT WAS OBSERVED YESTERDAY. SEASONAL
TEMPERATURES CONTINUE INTO FRIDAY BEFORE RETURN FLOW COMMENCES AS A
STRONG UPPER LEVEL TROUGH DIGS INTO THE FOUR CORNERS REGION. AN
INTENSE 850MB LLJ WILL TRANSPORT GULF MOISTURE NORTHWESTWARD FRIDAY
NIGHT WITH LOW CLOUDS DEVELOPING ACROSS THE AREA. CLOUDS AND AN
INCREASING SOUTHEASTERLY WIND AT THE SFC WILL LIKELY KEEP
TEMPERATURES IN THE 40S AND 50S OVERNIGHT FRIDAY.
THE UPPER TROUGH THEN BEGINS TO LIFT OUT SATURDAY WITH A DRYLINE
SETTING UP ACROSS THE AREA. A STRONG 90 KT SPEED MAX WILL MOVE
ACROSS EASTERN NM DURING THE AFTERNOON HELPING TO ADVANCE THE
DRYLINE EAST INTO THE PERMIAN BASIN. SOUTHWESTERLY WINDS WILL
INCREASE BEHIND THE DRYLINE AS MODEL FCST SOUNDINGS SHOW STRONG
MIXING TO NEAR 700MB. WILL ISSUE A HIGH WIND WATCH FOR THE GUADALUPE
AND DAVIS MOUNTAINS FOR SATURDAY AS THIS APPEARS TO BE A CLASSIC
HIGH WIND SETUP FOR THESE AREAS. VERY DRY AIR OVER NORTHERN MEXICO
WILL ADVANCE EAST BEHIND THE DRYLINE AND WILL COMBINE WITH THE
STRONG WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER
WESTERN PARTS OF THE AREA. SEE FIRE WX DISCUSSION BELOW. MOST OF
THE FORCING ASSOCIATED WITH THE UPPER TROUGH WILL REMAIN NORTH AND
EAST OF OUR AREA. THIS WILL KEEP THE BEST CHANCE FOR THUNDERSTORMS
ACROSS CENTRAL AND NORTH TEXAS. DID KEEP SLIGHT CHANCE POPS IN FOR
THE EASTERN PERMIAN SATURDAY NIGHT AS A PACIFIC COLD FRONT
PROVIDES SOME LIFT.
A PIECE OF ENERGY WILL GET LEFT BEHIND ACROSS THE DESERT SW AS THE
UPPER TROUGH LIFTS INTO THE PLAINS. THIS SYSTEM WILL MOVE EAST EARLY
NEXT WEEK BRINGING WITH IT MUCH COOLER TEMPS AND POSSIBLY SOME
PRECIPITATION. WILL INTRODUCE SOME ISOLATED SHOWERS ACROSS THE
NORTHEAST PERMIAN BASIN TUESDAY AS THESE LOCATIONS LOOK TO HAVE
THE BEST CHANCE ATTM.
FIRE WX...
WV IMAGERY SHOWS AN UPPER TROUGH OFF THE COAST OF B.C....WHICH
MODELS CONSISTENTLY CONTINUE TO DIG SE TO UT BY 12Z
SATURDAY...RESULTING IN INCREASINGLY SW FLOW ALOFT OVER SE NM/WEST
TEXAS...AND SETTING UP A CLASSIC CRITICAL FIRE WX DAY SATURDAY.
GOING INTO SATURDAY AFTERNOON...H7 PRESSURE GRADIENTS ARE FORECAST
TO TIGHTEN TO 60M/150NM OVER SE NM...W/THE NAM SHOWING A NICE MTN
WAVE SIG DEVELOPING OVER THE GUADALUPES. THE NAM MIXES OUT AT KGDP
SATURDAY AFTERNOON TO AROUND H7...WHILE THE GFS GOES A LITTLE
DEEPER...TO H6. BOTH MODELS ADVERTISE A SPEED MAX OF 50-60KTS TO
MIX DOWN INTO THESE AREAS SATURDAY AFTERNOON...W/SIMILAR FORECASTS
AT H7 IN THE ECMWF. ALL MODELS SHARPEN UP A DRYLINE...BUT THE
NAM/GFS KEEP IT IN THE EAST...WHILE THE ECMWF KEEPS IT FURTHER
WEST. REGARDLESS OF MODEL DIFFERENCES...CRITICAL FIRE WX CRITERIA
SHOULD BE EASILY REACHED WEST OF THE DRYLINE SATURDAY...AND WE/LL GO
AHEAD AND ISSUE A WATCH. BECAUSE THIS IS BEYOND 48 HRS...WE/LL
RESTRICT THE WATCH TO SE NM AND THE WESTERN MTNS...WHERE ALL MODELS
ARE IN AGREEMENT ON CRITERIA. CRITICAL CONDITIONS WILL LIKELY
EXTEND EAST SATURDAY...BUT WE/LL NOT ATTEMPT TO ISOLATE THOSE ZONES
ATTM...AND JUST EMPHASIZE THE POSSIBILITIES IN THE HWO. ALSO IN THE
HWO...WE/LL MENTION THE POSSIBILITY OF CRITICAL FIRE WX IN THE
GUADALUPES ON SUNDAY...AS SUBSIDENCE ON THE BACK SIDE OF THE TROUGH
MAY KEEP WINDS UP THERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 64 34 63 45 / 0 0 0 0
BIG SPRING TX 69 37 65 46 / 0 0 0 0
CARLSBAD NM 67 33 66 40 / 0 0 0 0
DRYDEN TX 78 43 68 49 / 0 0 0 0
FORT STOCKTON TX 70 40 67 49 / 0 0 0 0
GUADALUPE PASS TX 61 36 62 41 / 0 0 0 0
HOBBS NM 63 32 64 41 / 0 0 0 0
MARFA TX 64 28 63 32 / 0 0 0 0
MIDLAND INTL AIRPORT TX 67 34 64 45 / 0 0 0 0
ODESSA TX 67 36 63 47 / 0 0 0 0
WINK TX 71 36 67 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA
PLATEAU...PRESIDIO VALLEY...VAN HORN AND HIGHWAY 54
CORRIDOR.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
&&
44/29Hazardous weather outlook, Feb 7, 3:00 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CST THU FEB 7 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CST THU FEB 7 2013 /300 AM MST THU FEB 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY AND WINDY CONDITIONS SATURDAY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...PRESIDIO VALLEY...MARFA PLATEAU...AND BIG BEND AREA...AND A FIRE WEATHER WATCH IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS MAY SPREAD EAST OF THESE AREAS SATURDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS AGAIN ON SUNDAY. STRONG WINDS WILL BE LIKELY IN THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS SATURDAY. SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 90 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...WHILE SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE IN THE DAVIS AND APACHE MOUNTAINS. STRONG WINDS MAY SPREAD ONTO THE ADJACENT PLAINS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:55 AM MST | Fire Weather Watch | MAF | 24 hr |
Nearby
High Wind Watches in New Mexico, 2013High Wind Watches in Texas, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.